Alert archive / South Dakota / Wind Chill Advisories in 2011
Wind Chill Advisory 4, NWS Aberdeen, SD
NWS Aberdeen, SD issued this wind chill advisory at Jan 20, 2011, 9:00 AM CST for 9 counties in South Dakota; Big Stone County, Traverse County, Minnesota. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 20, 2011, 9:00 AM CST (15:00 UTC)
- Expired
- Jan 20, 2011, 9:00 PM CST
- In force
- 12 hr
- Issued by
- NWS Aberdeen, SD
Counties Big Stone County, MN, Traverse County, MN, Brown County, SD, Clark County, SD, Codington County, SD, Day County, SD, Deuel County, SD, Grant County, SD, Hamlin County, SD, Marshall County, SD, Roberts County, SD
The radar
The Aberdeen radar (KABR), 99 km from the middle of the area, began a volume at 15:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 3.0 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 970 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
819 WWUS43 KABR 201500 WSWABR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 900 AM CST THU JAN 20 2011 .AN ARCTIC COLD FRONT WILL CONTINUE TO SLIDE SOUTHWARD ACROSS THE AREA THIS MORNING. GUSTY NORTHWEST WINDS AND FALLING TEMPERATURES WILL CONTINUE BEHIND THE COLD FRONT. THESE CONDITIONS WILL RESULT IN DANGEROUSLY COLD WIND CHILLS ALONG WITH LOCAL BLOWING SNOW AND REDUCED VISIBILITY. MNZ039-046-SDZ008-020>023-202100- /O.CAN.KABR.WW.Y.0005.000000T0000Z-110120T2200Z/ /O.NEW.KABR.WC.Y.0004.110120T1500Z-110120T2100Z/ TRAVERSE-BIG STONE-ROBERTS-CODINGTON-GRANT-HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...SISSETON... WATERTOWN...MILBANK...CASTLEWOOD...CLEAR LAKE 900 AM CST THU JAN 20 2011 ...WIND CHILL ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. * DANGEROUSLY COLD WIND CHILL VALUES...RANGING BETWEEN 20 TO 30 DEGREES BELOW ZERO ARE EXPECTED TO DEVELOP DURING THE MORNING HOURS AND CONTINUE THROUGH MID AFTERNOON. * NORTHWEST WINDS OF 20 TO 30 MPH BEHIND THE FRONT WILL RESULT IN LOCAL BLOWING SNOW WHICH CAN REDUCE VISIBILITY DOWN TO A MILE OR LESS. WINDS WILL SUBSIDE BY MID AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ SDZ006-007-011-019-202100- /O.CAN.KABR.WW.Y.0005.000000T0000Z-110120T1800Z/ /O.NEW.KABR.WC.Y.0004.110120T1500Z-110120T2100Z/ BROWN-MARSHALL-DAY-CLARK- INCLUDING THE CITIES OF...ABERDEEN...BRITTON...WEBSTER...CLARK 900 AM CST THU JAN 20 2011 ...WIND CHILL ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. * DANGEROUSLY COLD WIND CHILL VALUES...RANGING BETWEEN 20 TO 30 DEGREES BELOW ZERO ARE EXPECTED TO DEVELOP DURING THE MORNING HOURS AND CONTINUE THROUGH THE EARLY AFTERNOON. * NORTHWEST WINDS OF 20 TO 30 MPH BEHIND THE FRONT WILL RESULT IN LOCAL BLOWING SNOW WHICH CAN REDUCE VISIBILITY DOWN TO A MILE OR LESS. WINDS WILL SUBSIDE EARLY THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
1 follow-up statement
339 WWUS43 KABR 202104 WSWABR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 304 PM CST THU JAN 20 2011 .MODERATE NORTHWEST WINDS ALONG WITH BITTERLY COLD TEMPERATURES WILL CONTINUE THIS EVENING. THESE CONDITIONS WILL RESULT IN DANGEROUSLY COLD WIND CHILLS ALONG WITH LOCAL BLOWING SNOW AND REDUCED VISIBILITY. SDZ006-202215- /O.CAN.KABR.WC.Y.0004.000000T0000Z-110120T2100Z/ BROWN- INCLUDING THE CITY OF...ABERDEEN 304 PM CST THU JAN 20 2011 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND CHILL ADVISORY. ALTHOUGH LIGHT TO MODERATE NORTH WIND ALONG WITH BITTERLY COLD WIND CHILL VALUES WILL CONTINUE EARLY THIS EVENING...WIDESPREAD DANGEROUS WIND CHILL VALUES ARE NO LONGER EXPECTED. THE NORTH WINDS WILL DECREASE SHORTLY AFTER SUNSET...WITH LIGHT SOUTHEASTERLY WINDS DEVELOPING LATER THIS EVENING. $$ MNZ039-046-SDZ007-008-011-019>023-210300- /O.EXT.KABR.WC.Y.0004.000000T0000Z-110121T0300Z/ TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT- HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON... SISSETON...WEBSTER...CLARK...WATERTOWN...MILBANK...CASTLEWOOD... CLEAR LAKE 304 PM CST THU JAN 20 2011 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 9 PM CST THIS EVENING... THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL 9 PM CST THIS EVENING. * DANGEROUSLY COLD WIND CHILL VALUES...RANGING BETWEEN 20 TO 30 DEGREES BELOW ZERO WILL CONTINUE THROUGH MID EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this wind chill advisory went out at Jan 20, 3:07 AM CST, 5 hours 53 minutes earlier.
Area forecast discussion, Jan 20, 3:07 AM CST, 5 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ABERDEEN SD
307 AM CST THU JAN 20 2011
.SHORT TERM...THROUGH SATURDAY
THE PROCESSION OF CLIPPER SYSTEMS CONTINUES...WITH THE
LATEST...ALBEIT WEAK SYSTEM MOVING ACROSS THE DAKOTAS THIS AM.
WHILE MOISTURE AND LIFT STARVED...THE TRANSITION BETWEEN ARCTIC
AIRMASSES HAS RESULTED IN DECENT MIXING...CREATING HAVOC IN
THE MAX TEMPERATURE FORECAST. AT 2AM...TEMPERATURE AT KHON IS
-13F...WHILE KABR IS +14F...WITH THE KABR TEMPERATURE 30 DEGREES
WARMER THAN 3 HOURS AGO. STRONG COLD ADVECTION WILL FOLLOW IN THE
WAKE OF THE FRONT RESPONSIBLE FOR THIS MIXING...WITH UPSTREAM OBS
FALLING RAPIDLY INTO THE SINGLE DIGITS BELOW ZERO. THE STRONG COLD
ADVECTION WILL LEAD TO TWO WEATHER ISSUES FOR THE REGION...BLOWING
SNOW AND DANGEROUS WIND CHILL VALUES. WILL LEAVE CURRENT
HEADLINES UNCHANGED.
THE NEXT CLIPPER SYSTEM MOVES IN LATE TONIGHT...WITH GOOD MODEL
RUN CONTINUITY IN BRINGING AN INCH OR SO TO THE REGION...WITH
SIMILAR CHARACTERISTICS TO A SYSTEM THAT MOVED THROUGH EARLIER IN
THE WEEK. BECAUSE OF TIMING...EXPECT TO SEE NON STANDARD DIURNAL
TRENDS WITH TEMPERATURES PLUMMETING EARLY TONIGHT...WARMING
THROUGH THE EARLY MORNING WITH INCREASED CLOUDS.
THE LAST SYSTEM TO EFFECT THE REGION IS NEAR THE END OF THE
PERIOD. WEAK RIDGING BETWEEN THESE SYSTEMS WILL RESULT IN
TEMPERATURE MODERATION AS WE LACK A STRONG COLD SURGE...AND WILL
PROBABLY RETAIN A LAYER OF STRATUS.
.LONG TERM...SATURDAY NIGHT THROUGH WEDNESDAY
THE LATEST DETERMINISTIC AND ENSEMBLE MODEL OUTPUT CONTINUES TO
ADVERTISE A WEST COAST RIDGE AND CENTRAL/EASTERN CONUS TROF
THROUGH THE LONG TERM. THIS WILL STILL SPELL UP AND DOWN TEMPS
DUE TO CLIPPERS RACING ACROSS THE REGION. AND PERTAINING TO THOSE
CLIPPERS...THE MODELS ARE STILL HAVING DIFFICULTY AGREEING ON
THESE FEATURES...WHICH MAKES FORECASTER CONFIDENCE SOMEWHAT LOW
THROUGHOUT ESPECIALLY THE LATER PERIODS. FOR SATURDAY NIGHT
THROUGH SUNDAY NIGHT THERE IS SOME AGREEMENT FOR SNOW SO HAVE
MAINTAINED OR EVEN EXPANDED A BIT THE POPS FOR THOSE PERIODS. THE
MODELS HAVE TRENDED FURTHER EAST WITH THE SNOW FOR THE WEEKEND VS
PREVIOUS RUNS. AFTER SUNDAY NIGHT ITS ALMOST ANYONES GUESS ON THE
WX DETAILS SO THE FORECAST WILL REMAIN DRY FOR NOW. TEMPERATURES...
LIKE MENTIONED BEFORE...WILL BE ALL OVER THE PLACE. BUT THAT SAID
THE MEAN TREND SHOULD FAVOR TEMPS BELOW NORMAL THIS
WEEKEND...TRENDING TOWARD CLIMO BY THE MIDDLE OF NEXT WEEK.
&&
.AVIATION...
TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS
FOR THE MOST PART VFR CONDITIONS ARE EXPECTED TODAY. HOWEVER AS AN
ARCTIC BOUNDARY MOVES THROUGH...AN OCCASIONAL VSBY AND OR CIG IN
THE MVFR RANGE IS POSSIBLE DUE MAINLY TO BLOWING SNOW WITH GUSTY
NORTH WINDS. THE WINDS WILL SUBSIDE QUICKLY THIS AFTERNOON.
&&
.ABR WATCHES/WARNINGS/ADVISORIES...
SD...WINTER WEATHER ADVISORY UNTIL 4 PM CST THIS AFTERNOON FOR
CODINGTON-DEUEL-GRANT-HAMLIN-ROBERTS.
WINTER WEATHER ADVISORY UNTIL NOON CST TODAY FOR BROWN-CLARK-DAY-
MARSHALL.
MN...WINTER WEATHER ADVISORY UNTIL 4 PM CST THIS AFTERNOON FOR BIG
STONE-TRAVERSE.
&&
SHORT TERM...CONNELLY
LONG TERM...TDK
AVIATION...TDK
WEATHER.GOV/ABERDEENHazardous weather outlook, Jan 20, 3:39 AM CST, 5 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 339 AM CST THU JAN 20 2011 SDZ003>005-009-010-015>018-033>037-045-048-051-210945- CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK- SPINK-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- 339 AM CST THU JAN 20 2011 /239 AM MST THU JAN 20 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT FALLING TEMPERATURES AND STRONG WINDS WILL RESULT IN WIND CHILL VALUES REACHING -10 TO -20 DEGREES TODAY. STRONG WINDS WILL ALSO RESULT IN AREAS OF BLOWING SNOW. PEAK WINDS WILL RANGE BETWEEN 15 AND 25MPH...DROPPING OFF RAPIDLY THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A WEATHER SYSTEM MOVING THROUGH FRIDAY WILL BRING US OUR NEXT REAL SHOT AT ACCUMULATION SNOWFALL...ALTHOUGH ONLY AN INCH OR TWO IS ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. MNZ039-046-SDZ006>008-011-019>023-210945- TRAVERSE-BIG STONE-BROWN-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON- GRANT-HAMLIN-DEUEL- 339 AM CST THU JAN 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT FALLING TEMPERATURES AND STRONG WINDS WILL RESULT IN WIND CHILL VALUES REACHING -20 TO -30 DEGREES TODAY. STRONG WINDS WILL ALSO RESULT IN WIDESPREAD BLOWING SNOW. PEAK WINDS WILL RANGE BETWEEN 15 AND 25MPH...DROPPING OFF RAPIDLY THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A WEATHER SYSTEM MOVING THROUGH FRIDAY WILL BRING US OUR NEXT REAL SHOT AT ACCUMULATION SNOWFALL...ALTHOUGH ONLY AN INCH OR TWO IS ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. CONNELLY
Nearby
Wind Chill Advisories in South Dakota, 2011Wind Chill Advisories in Minnesota, 2011Every wind chill advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.